Author Topic: Question for those with long-term depression  (Read 1064 times)

[Buddie]

Question for those with long-term depression
« on: March 24, 2021, 02:42:17 am »
So, I have now been on antidepressants for 21 years.  I was first put on them for panic attacks (didnít work which led me to benzos).  Strangely enough, I never had depression before I started taking them for PD.  Iím damn near positive the Klonopin I took for two decades caused a lot of the depression as well.  Well, here I am off ADs for 4 months and down to 1mg of Valium and am experiencing the worst depression (and anhedonia) Iíve ever had.  I did try Lexapro for a couple days and couldnít tolerate it whatsoever, even though I never had a problem tolerating it before.

Iíve seen many therapists over the years and that never went anywhere.  I always felt like the depression was chemical.  After all, I was ingesting chemicals the entire time. And, over time, it seemed to progressively get worse, especially as the benzo took its hold on me. 

Is there anyone else in a similar boat who saw their depression lift after being med free for a while?  I just feel sort of trapped.  Depression is awful but I canít tolerate ADs. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #1 on: March 24, 2021, 01:56:12 pm »
It took me about 9 months off antidepressants for any of the anhedonia/depression to lift. At that point I was 13 months off benzo. All of the ADs I've used have failed and I've taken a lot of them over the years. SSRIs were the worst and same here on the lexapro, horrible reaction.
Hang in there you can do this. If I did so can you
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #2 on: March 24, 2021, 03:10:17 pm »
You might find more people with AD experience on survivingantidepressants.org
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #3 on: March 24, 2021, 04:00:53 pm »
Thanks for the replies.  Whatís weird for me was that when I took antidepressants, I would almost immediately feel better (which made me think they were working), but after a few weeks, they almost always crapped out.  This was definitely not placebo effect.  The difference was staggering.  Itís like I quickly reached tolerance to the AD. 

I know the benzo created a lot of the depression and withdrawal is creating more.  I canít get up for anything right now.  Could win the lottery and really not care.  Also I know if I took a benzo right now, it would certainly improve but itís no bueno long-term. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #4 on: March 24, 2021, 04:13:44 pm »
I have been on Effexor XR for many years and never had a single issue.  I am only taking 75mg / day and have missed a few days here and there with no noticeable symptoms.  I can say this though, the benzo's have reeked more havoc that all medicines that I have ever taken in my 52 years of life.  I am about 17 months off and since I went CT form Xanax, I have never experienced such horrible symptoms and despair.

I learned my lesson and will NEVER take one of these poison pills again

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #5 on: March 24, 2021, 09:11:10 pm »
I have been on Effexor XR for many years and never had a single issue.  I am only taking 75mg / day and have missed a few days here and there with no noticeable symptoms.  I can say this though, the benzo's have reeked more havoc that all medicines that I have ever taken in my 52 years of life.  I am about 17 months off and since I went CT form Xanax, I have never experienced such horrible symptoms and despair.

I learned my lesson and will NEVER take one of these poison pills again

[...]

I took Effexor 150mg for a year or so when I was in college.  I stopped taking it and two days later I went into a severely agitated, acute anxiety state.  I made the connection to the Effexor, took a dose and returned to normal.  Didnít take another dose after that and was completely fine. 

Granted, I took Klonopin for two decades but I never had issues stopping medications until trying to get off Klonopin.  Could taper for a couple weeks and be completely fine.  Benzos are a different animal. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #6 on: March 24, 2021, 10:57:56 pm »
150mg is a lot to stop ct.  Slowly decreasing is the way to go but then again, everyone reacts different. 

Unfortunately, I had zero knowledge of benzos and what was waiting for me post ct.  Horrible...

Peace to you.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #7 on: April 18, 2021, 02:05:24 am »
I've got a long history with depression, before ever getting on Clonesepam but I have little doubt it's made it worse. But in 2010, I really fell into almost unimaginable darkness, I could not get out of, so I really did need the AD's, just to turn my world from black to grey. Then in 2016 I OD'd on Nembutal, found unconscious, right on the edge. That's when I quit the Benzos - 30 day rapid detox. As far as answers, I got nothing. I've been a wreck since I can remember. I'll just be glad when it's over.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Question for those with long-term depression
« Reply #8 on: April 18, 2021, 11:11:21 pm »
Hi [...]

So sorry to see you are experiencing that kind of depression.  The despair from depression clouds out any kind of positivity.

Hoping this clears up quickly for you and sending thoughts of peace your way.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.